Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Colemania

Post-Accutane Relapse

Recommended Posts

Hey everyone, I give up. Ha. But seriously, my last month of my 6mo/80mg daily went well. Zero acne for the first time in my life. Im 24 btw, I usually get a cyst a week, not much little stuff. things were going well for 3 weeks. Then all of the sudden my skin decided to return back to its pre-accutane state. Now Im about 2 months off and its worse than its ever been. I havent had a mega cyst but Im breaking out all over which I never did before. Lots of small/medium cysts. The type that look like a bug bite for a day, then turn into some gross lump filled with clear liquid and no puss. Any help??? I saw my derm today and she gave me retin-a and minocycline. Will I have a bad IB from the retin-a since I just got off accutane. Any help is appreciated

Share this post


Link to post
Share on other sites

I relapsed too a few months after my accutane course. However, benzoylperoxide was much more effective for me after that course. I'm not sure about the IB on retin-a, have you used it before your accutane course?

Share this post


Link to post
Share on other sites

I'm curious about generic vs. brand. I finished my Accutane treatment lasrt April. Didn't really dry me out, but that's probably because I was only taking 20 mg daily. It greatly improved my skin, but a couple of months ago, I got a cyst on my forehead (where even prior to Accutane never broke out there). I am going back to doctor to see about getting back on, but was thinking of asking him to prescribe brand name (and at a higher dose). I'm sure he kept the dose so low since my skin was radiant when taking it,- but the problem is far beneath. Any suggestions for when I go see the doc?

Share this post


Link to post
Share on other sites

I took the generic. I used Claravis for 5 months and Sotret for one month (got lazy and went to a diff pharmacy).

Ive never used retin-a before, but was just hoping there wouldnt be much to purge out since I was on Accutane.

Im trying to cut back on lotion, whenever I use it, I feel somewhat greasy for the day. I use the cetaphil, non-clogging type but still fill like it doesnt help with acne.

Share this post


Link to post
Share on other sites

i broke out badly with retin-a after accutane. super oily skin and cysts!!! i was horrified. i switched to benzoyl peroxide and they went away :)

Share this post


Link to post
Share on other sites

Same thing happened to me. 1-2 months after I finished I got this breakout with medium cysts. My doctor literally went "What the fuck?" when she saw it. I think it's just something with the medicine leaving the system because besides that minor breakout, I've been acne free since. BUT I am on Tazorac.

Share this post


Link to post
Share on other sites

It's been 6 months since I quit Accutane, and during that period my acne's gone from zero to quite a lot again. Granted, it's not as bad as before (my back and chest are still relatively clean), but my face is covered in whiteheads and red spots again. No way I'm ever going back on Accutane again, so I'll just have to find something else.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×